Abstract(#br)To establish the frequency of drug-induced parkinsonism (DIP) and the drugs responsible for this side-effect we reviewed the database of our Movement Disorders Unit during the first 4 years of its use. The diagnostic criteria for DIP included: (1) the presence of two or more cardinal symptoms of parkinsonism, (2) an absence of parkinsonian symptoms before the exposure to the offending drug, (3) a disappearance or significant improvement in parkinsonism after withdrawal of the offending drug, (4) no better explanation for the parkinsonism.(#br)One-hundred and five patients fulfilled the diagnostic criteria for DIP (16.3% of total patients referred and 33.8% of patients with parkinsonian syndromes). Drug-induced parkinsonism was related to 1, 2, 3, 4, 5 and 7 drugs in 62, 30,... 9, 1, 2 and 1 patients, respectively. The most frequently offending drugs were: calcium-channel blockers (61 cases), antipsychotic drugs (29 cases), thiethylperazine (18 cases), clebopride (14 cases), and sulpiride (10 cases). When compared with idiopathic Parkinson's disease patients, DIP patients were predominantly female and showed an older age at the onset of parkinsonian signs. Parkinsonian signs only disappeared completely in 41 patients (39.0%).(#br)In conclusion: (1) DIP was a frequent cause of parkinsonism in our Movement Disorder Unit, (2) calcium-channel blockers, and/or orthopramides and substituted benzamides were a frequent cause of DIP in our series, (3) old age and the female gender were frequent among DIP patients, (4) DIP is not always reversible.